Facebook Pixel
EmpowHER Guest

Is it normal to have severe arm pain and abdominal pain after recieveing the Depo Provera shot?

By Anonymous December 11, 2015 - 11:54am
Rate This

This is my 3rd injection. The first 2 were given to me by an RN. She showed me how to do the shot myself so i idnt have to keep forking out stupid amounts of money to get my shot. But now that I did the shot myself, I am having abdominal cramps and my whole arm is hurting. Is this normal or should I be concered?

Add a Comment1 Comments


Hi Anon,

Thank you for sharing your question with the EmpowHER community.

There are a serveral side effects for the Depo Provera birth control shot but severe arm and abdominal pain are not included in the list.

The side effects can include:

  • Irregular menstrual periods, or no periods at all
  • Headaches
  • Nervousness
  • Depression
  • Dizziness
  • Changes in appetite
  • Weight gain
  • Unwanted facial and body hair

I would go get checked out by a medical professional.


Here is some additional information.  Side Effects of Dep Provera

Be well,


December 11, 2015 - 1:11pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!